MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE
Catalog Number SR55
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an anastomosis the stapler reload got misfired.
 
Additional Manufacturer Narrative
(b)(4).Date sent 4/28/2025.D4 batch #160d74.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample determined that the sr55 reload was received with no apparent damage with a stapler retainer placed and along with its opened packaging.The reload had the proximal 50 drivers up, the remaining drivers down with staples present, swing tab in the locked position and the knife not completely within the doghouse.The reload swing tab was reset in order to fire the cartridge and the knife was returned within the doghouse.The returned reload was tested with a test device and fired without any difficulties.The staple line was complete, and the staples meet the staple form release criteria.In addition, a tyvek was received along with the device.The event reported was confirmed and it is related to improper use of the device.It should be noted that the reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in an incomplete staple line.It is possible that the knife exposed noted on the reload is consistent with the firing knob was not returned completely prior to opening the device causing that the knife not returned completely to its home position.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 160d74, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Did the device staple? 2.If the device stapled, was the staple line complete? 3.If the device stapled, what was the shape of the staples (b-formation, irregular, legs straight)? 4.Did the device cut? 5.If the device cut, was the cut line complete? 6.Were the cut line and staple lines equal? 7.Was the device fired across a staple line? 8.Please provide details as to how the reload did not work.9.Did the reload lock out and would not work? 10.Did the reload begin to staple and cut, but then jammed? 11.Did the device staple, but there was no cut line? 12.If the device cut and stapled, were there any staples missing from the staple line? 13.How was the procedure completed? 14.Is the current patient status known? 15.Was there any patient consequence or change in the post-operative care of the patient as a result of the event? (extended hospital stay, readmission, re-operation, etc.).

Brand Name
55 MM NTLC SELECTABLE RELOAD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21917976
Report Number3005075853-2025-03104
Device Sequence Number21090276
Product Code GDW
UDI-Device Identifier10705036002826
UDI-Public(01)10705036002826(17)290630(10)160D74
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K092577
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSR55
Device Lot Number160D74
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown